Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 211, NWS State College, PA

September 8, 20126 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Sep 8, 2012, 11:49 AM EDT for 6 counties in Pennsylvania. It was in force for 56 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2012, 11:49 AM EDT (15:49 UTC)
Expired
Sep 8, 2012, 12:45 PM EDT
In force
56 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Cameron County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA, Potter County, PA, Tioga County, PA

The radar

The State College radar (KCCX), 40 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 11:50 AM EDTTSTM WND DMG8 Se Coudersport, PATREES DOWN IN SUMMIT TOWNSHIP
Sep 8, 11:55 AM EDTTSTM WND DMG6 Nne Coudersport, PATREES DOWN IN HEBRON TOWNSHIP
Sep 8, 11:55 AM EDTTSTM WND DMG8 Se Coudersport, PATREES DOWN IN SUMMIT TOWNSHIP
Sep 8, 12:00 PM EDTTSTM WND DMGGrampian, PATREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 3.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WUUS51 KCTP 081549
SVRCTP
PAC023-033-035-047-105-117-081645-
/O.NEW.KCTP.SV.W.0211.120908T1549Z-120908T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1149 AM EDT SAT SEP 8 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMERON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  NORTHERN CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHEASTERN ELK COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  WESTERN TIOGA COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  WESTERN CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 1245 PM EDT

* AT 1147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  GENESEE TO TROUTVILLE...MOVING EAST AT 30 MPH. THESE STORMS ARE
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  MEDIX RUN AND PARKER DAM STATE PARK...
  BENEZETTE AND S.B. ELLIOT STATE PARK...
  HARRISON VALLEY AND HICKS RUN...
  WHARTON AND DENTON HILL STATE PARK...
  LYMAN RUN STATE PARK AND CHERRY SPRINGS STATE PARK...
  CLEARFIELD AND WESTFIELD...

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 100 AND 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4200 7715 4121 7789 4125 7790 4121 7797
      4114 7801 4115 7801 4111 7811 4104 7806
      4096 7812 4096 7816 4091 7822 4095 7881
      4106 7881 4162 7821 4200 7791
TIME...MOT...LOC 1549Z 276DEG 24KT 4196 7780 4102 7871

$$

FORECASTER: LA CORTE
1 follow-up statement
478 
WWUS51 KCTP 081614
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1214 PM EDT SAT SEP 8 2012

PAC023-033-035-047-105-117-081645-
/O.CON.KCTP.SV.W.0211.000000T0000Z-120908T1645Z/
CAMERON PA-CLEARFIELD PA-ELK PA-POTTER PA-TIOGA PA-CLINTON PA-
1214 PM EDT SAT SEP 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR CLINTON...TIOGA...POTTER...ELK...CLEARFIELD AND CAMERON
COUNTIES...

AT 1210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WESTFIELD TO STEVENSON DAM
TO CURWENSVILLE...MOVING EAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  WOODLAND AND WESTFIELD...
  GALETON AND LECONTES MILLS...
  KETTLE CREEK STATE PARK AND CROSS FORK...
  TAMARACK AND KARTHAUS...
  ELKLAND AND KEATING...
  WESTPORT AND LEETONIA...

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 116 AND 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR INDICATES SOME STORMS IN THE LINE ARE SHOWING ROTATION.  IF A 
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A 
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4122 7788 4121 7789 4125 7790 4121 7797
      4115 7801 4111 7811 4104 7806 4096 7812
      4096 7816 4091 7822 4094 7859 4201 7766
      4200 7715
TIME...MOT...LOC 1613Z 276DEG 24KT 4198 7756 4147 7802
          4095 7845

$$

FORECASTER: LA CORTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 9:25 AM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Sep 8, 9:25 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
925 AM EDT SAT SEP 8 2012

.SYNOPSIS...
A STRONG COLD FRONT WITH GUSTY WINDS AHEAD OF IT AND BEHIND IT
WILL RUSH THROUGH THE REGION TODAY. THERE IS AN ELEVATED THREAT OF
SEVERE WEATHER IN THE FORM OF DAMAGING THUNDERSTORM WIND GUSTS
ESPECIALLY ACROSS MUCH OF CENTRAL PA...BUT MAINLY FOR THE EASTERN
HALF OF THE STATE. THERE IS A LOW THREAT OF TORNADOES IN THE EAST
AS WELL. A MODIFIED CANADIAN HIGH PRESSURE SYSTEM WILL BUILD INTO
THE AREA BEHIND THE FRONT...WITH A BRIEF TASTE OF FALL ARRIVING
EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A WEAKENING PREFRONTAL TROUGH IS WEAKENING AS IT MOVES INTO THE
LITTLE RIDGE OVERHEAD. THE FRONT ITSELF SEEMS TO BE INTO FAR NWRN
WARREN COUNTY AT 13Z...AND WILL MOST LIKELY SPELL THE END OF ANY
SEVER THREAT FOR THE FAR WRN PORTION OF THE AREA AS
DESTABILIZATION IN THE HUMID AIR IS GOING TO BE ALMOST IMPOSSIBLE
THERE. SPC MESO DISC ALREADY OUT ALONG WITH PWO...QUITE UNUSUAL
FOR PA...BUT IT HAS ALL THE FORECAST PARAMETERS FOR AN UNUSUALLY
STRONG/WIDESPREAD EVENT FOR THE ERN HALF/THIRD OF THE AREA. MOIST
SOUTHERLY FLOW AHEAD OF THE FRONT AND A STRONG LLJ SHOULD CREATE
THE LARGE THREAT OF ORGANIZED THUNDER AND SEVERE WX. GUIDANCE
SHOWS 40-60KT OF SOUTHERLY FLOW AT 850 BY 18Z SAT...SOME 3-5 STD
DEV ABOVE NORMAL.

HIGHS WILL BE SIGNIFICANTLY COOLER THAN THE LAST SEVERAL DAYS
OVER ALL BUT THE SERN PART OF THE AREA WHERE THE MOST SUN WILL
HELP BOOST MAX TEMPS INTO THE MID 80S ONCE AGAIN.

SEASONABLY STRONG/DEEP SFC LOW /-3 TO -4SD MSLP/ WILL LIFT NWD FM
THE ST. LAWRENCE VALLEY ACRS SRN QUEBEC TONIGHT. MDLS ARE IN GOOD
AGREEMENT IN SHIFTING CONVECTIVELY ENHANCED FRONTAL RAINS OUT OF
THE FAR SERN CWA BEFORE 03Z. MID-LVL DRY SLOT ALONG WITH ARRIVAL OF
BLW NORMAL PWATS BEHIND THE WELL-DEFINED COLD FRONT SHOULD DRY
THINGS OUT ACRS MOST OF THE AREA AFT MIDNIGHT. LOW CLOUDS SHOULD
MOVE INTO THE NW AFTER SOME CLEARING TONIGHT.

&&

.SHORT TERM /SUNDAY/...
SECONDARY UPPER TROF DROPPING FROM THE UPPER MIDWEST ACROSS THE
LOWER GREAT LAKES FROM NORTHWESTERLY FLOW SHOULD PRODUCE
SC TATTERED LAKE/TERRAIN ENHANCED SHOWER ACTIVITY ON SUNDAY MAINLY
OVR THE WRN PA MTNS. DRIER PWATS AND WEAKER INSTABILITY WILL LIMIT
ANY CONVECTION...AS WELL AS REDUCED DIURNAL HEATING. ANY
PRECIPITATION WILL CEASE AS THE TROF AXIS SHIFTS EAST.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
MOST OF THE COMING WEEK WILL BE DOMINATED BY DRY WEATHER THANKS TO A
SPRAWLING/ANOMALOUS RIDGE BUILDING EASTWARD ACROSS THE REGION FROM
THE MIDWEST. THIS FEATURE WILL PROVIDE FAIR AND DRY WEATHER THROUGH
WED. AFTER A BRIEF TASTE OF FALL ON SUN AND MON...RISING H5 HEIGHTS
SHOULD ALSO ALLOW FOR A GRADUAL MODERATION IN TEMPERATURES/HUMIDITY
LEVELS.

LATEST MEDIUM RANGE MODELS STILL SHOW A WEAK TROF PASSAGE BY LATE
IN THE WEEK...WITH MINIMAL PRECIPITATION WITH THE GULF REMAINING
CLOSED. HIGH PRESSURE RETURNS FOR NEXT WEEKEND...CONTINUING A
STELLAR STRETCH OF WEATHER.

&&

.AVIATION /13Z SATURDAY THROUGH WEDNESDAY/...
THE INITIAL SHOT OF CONVECTION HAS FALLEN APART OVER MOST OF THE
AREA. REDUCTIONS OF VSBYS AND CIGS TO MVFR ARE ALREADY OCCURRING
IN THE WEST AND WILL CONTINUE THERE UNTIL LATE MORNING WHEN
CLEARING SHOULD ARRIVE BEHIND THE COLD FRONT WHICH APPEARS TO BE
ON KBFD DOORSTEP ATTM. EXPECT THE STRONGER CONVECTION TO ARRIVE
AT FROPA BETWEEN 18-21Z. THIS STRONG COLD FRONT WILL SWEEP
THROUGH...WITH STRONG GUSTY WINDS ASSOCIATED WITH A LLJ. VFR WILL
DIMINISH QUICKLY TO MVFR/IFR FROM 18Z TO 22Z AS THE COLD FRONT
PASSES WITH SEVERAL HOURS OF REDUCED CONDITIONS. THUNDER MAY LAST
THROUGH 00Z IN KLNS...AND LOW CLOUDS SHOULD RE-ENTER THE NWRN
THIRD OF THE AREA FOR LATE THIS EVENING AND TONIGHT.

OUTLOOK...
SUN...MVFR EARLY...IMPROVING DURING THE DAY...POSSIBLE AFTN TSRA
ALONG NY BORDER.
MON-WED...NO SIG WX.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...LA CORTE
LONG TERM...DEVOIR/STEINBUGL
AVIATION...DANGELO/LAMBERT/CERU
Hazardous weather outlook, Sep 8, 9:40 AM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
940 AM EDT SAT SEP 8 2012

PAZ004>006-010>012-017>019-024>027-033>035-091230-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
SOMERSET-BEDFORD-FULTON-
940 AM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS MORNING AND
EARLY THIS AFTERNOON...MAINLY FROM DAMAGING THUNDERSTORM WIND GUSTS
WHICH WOULD OCCUR ALONG A COLD FRONT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

PAZ028-036-037-041-042-045-046-049>053-056>059-063>066-091230-
JUNIATA-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
940 AM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND
EVENING. THE MAIN THREAT OF DAMAGE IS FROM THUNDERSTORM WIND GUSTS
WHICH WILL MOST LIKELY OCCUR ALONG A STRONG COLD FRONT. THERE IS
ALSO A LOW THREAT FOR TORNADOES. THE HIGHER THREAT FOR TORNADOES
WILL BE IN STORMS WHICH COULD FORM BEFORE THE FRONT ARRIVES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

DANGELO

In the hours before

Special weather statement, Sep 8, 7:25 AM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
725 AM EDT SAT SEP 8 2012

PAZ010-081200-
ELK PA-
725 AM EDT SAT SEP 8 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ELK COUNTY...

AT 723 AM EDT...A STRONG THUNDERSTORM WAS NEAR RIDGWAY...MOVING
NORTHEAST AT 65 MPH.

WIND GUSTS TO 45 OR 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL ALSO AFFECT JOHNSONBURG.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD
120...STATE ROAD 255.

LAT...LON 4160 7848 4160 7842 4151 7842 4139 7844
      4130 7874 4142 7892 4162 7882 4163 7848

FORECASTER: DANGELO
Local storm report, Sep 8, 9:37 AM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
937 AM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     2 S GETTYSBURG          39.80N  77.23W
09/07/2012                   ADAMS              PA   PUBLIC

            TREES DOWN

&&

EVENT NUMBER CTP1200426

COLBERT
Special weather statement, Sep 8, 10:11 AM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1011 AM EDT SAT SEP 8 2012

PAZ004-005-010-081515-
ELK PA-MCKEAN PA-WARREN PA-
1011 AM EDT SAT SEP 8 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WARREN...MCKEAN
AND WESTERN ELK COUNTIES...

AT 1007 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 12
MILES NORTHWEST OF LIMESTONE TO 6 MILES WEST OF LYNCH TO 18 MILES
WEST OF FREEPORT...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT LUDLOW...WETMORE...AND MARSHBURG...JAMES CITY...
WESTLINE...LEWIS RUN...AND KANE...MOUNT JEWETT...WILCOX AND REW.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE ROAD 120...
STATE ROAD 255...STATE ROAD 446.

LAT...LON 4200 7821 4189 7821 4162 7839 4162 7842
      4158 7842 4125 7874 4137 7897 4135 7902
      4134 7910 4142 7910 4143 7907 4145 7907
      4145 7897 4162 7896 4163 7923 4201 7898

FORECASTER: LA CORTE
Special weather statement, Sep 8, 11:07 AM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1107 AM EDT SAT SEP 8 2012

PAZ005-006-010-011-017-024-081600-
CAMBRIA PA-CAMERON PA-CLEARFIELD PA-ELK PA-MCKEAN PA-POTTER PA-
1107 AM EDT SAT SEP 8 2012

...A LINE OF STRONG SHOWERS AND THUNDERSTORMS WILL AFFECT
CAMERON...EASTERN MCKEAN...ELK...NORTH CENTRAL CAMBRIA...POTTER AND
WESTERN CLEARFIELD COUNTIES...

AT 1101 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
RICHBURG TO KINZUA BRIDGE STATE PARK TO ORCHARD HILLS...MOVING EAST
AT 30 MPH.

WIND GUSTS TO 50 MPH AND HEAVY RAIN ARE POSSIBLE WITH THESE STORMS.
THE RAIN WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS...AS WELL AS CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL AFFECT BROCKPORT...ST. MARYS...ROULETTE...MEDIX
RUN AND BURNSIDE.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 120.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
119...ROUTE 219...ROUTE 322...STATE ROAD 46...STATE ROAD 59...STATE
ROAD 120...STATE ROAD 153...STATE ROAD 255...STATE ROAD 446...STATE
ROAD 449.

LAT...LON 4190 7761 4168 7778 4059 7879 4059 7888
      4072 7881 4113 7881 4122 7872 4135 7893
      4201 7838 4201 7761

FORECASTER: LA CORTE
Special weather statement, Sep 8, 11:44 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1144 AM EDT SAT SEP 8 2012

PAZ017>019-024>026-033-034-081645-
BEDFORD PA-BLAIR PA-CAMBRIA PA-CLEARFIELD PA-HUNTINGDON PA-
NORTHERN CENTRE PA-SOMERSET PA-SOUTHERN CENTRE PA-
1144 AM EDT SAT SEP 8 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BEDFORD...BLAIR...
CAMBRIA...NORTHWESTERN HUNTINGDON...SOMERSET...SOUTHERN CLEARFIELD
AND SOUTHWESTERN CENTRE COUNTIES...

AT 1143 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MAHAFFEY TO NORTHERN CAMBRIA TO ARMAGH TO LAUREL MOUNTAIN TO 8 MILES
NORTHWEST OF BRUCETON MILLS...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND HEAVY RAIN ARE POSSIBLE WITH THESE STORMS.
THE RAIN WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS...AS WELL AS CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL AFFECT LUMBER CITY...GRAMPIAN...VINTONDALE...AND
BELSANO...CURWENSVILLE...GLEN HOPE...WESTMONT...AND VINCO...JEFFRIES
AND WALLACETON.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 153...I-99 BETWEEN
MILE MARKERS 0 AND 83.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 40...ROUTE 219...ROUTE
220...ALTERNATE ROUTE 220...ROUTE 322...ROUTE 422...STATE ROAD 26...
STATE ROAD 45...STATE ROAD 56...STATE ROAD 350...STATE ROAD 453.

LAT...LON 3971 7939 3973 7941 3981 7937 3985 7942
      3990 7941 4009 7926 4013 7918 4036 7900
      4072 7881 4095 7881 4101 7878 4091 7770
      4041 7803 4008 7832 3972 7872

FORECASTER: LA CORTE

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 9:01 PM EDTSpecial Weather StatementCTPMifflin44 min
Sep 8, 7:25 AM EDTSpecial Weather StatementCTPElk35 min
Sep 8, 10:11 AM EDTSpecial Weather StatementCTPElk, McKean64 min
Sep 8, 11:07 AM EDTSpecial Weather StatementCTPCameron, Clearfield, Elk, Potter53 min
Sep 8, 11:44 AM EDTSpecial Weather StatementCTPBedford, Blair, Cambria, Centre, Somerset61 min
Sep 8, 11:57 AM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Centre, Clearfield, Huntingdon and 1 more63 min
Sep 8, 12:32 PM EDTSevere Thunderstorm WarningCTPCameron, Centre, Clearfield, Clinton, Lycoming, Potter and 1 more58 min
Sep 8, 12:55 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Centre, Cumberland, Franklin, Fulton and 6 more65 min
Sep 8, 1:09 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin, York51 min
Sep 8, 1:29 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Huntingdon, Juniata, Lycoming, Mifflin and 5 more61 min
Sep 8, 1:43 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Franklin, Juniata, Northumberland and 3 more62 min
Sep 8, 1:55 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon, York65 min
Sep 8, 2:11 PM EDTSevere Thunderstorm WarningCTPColumbia, Dauphin, Lebanon, Lycoming, Montour, Northumberland and 4 more94 min
Sep 8, 2:46 PM EDTAreal Flood AdvisoryCTPLancaster, Lebanon, Schuylkill, York3 hr
Sep 8, 3:10 PM EDTSevere Thunderstorm WarningCTPLancaster, York35 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.